Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 87, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 4, 2005, 7:46 PM EDT for Osceola County, Florida. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2005, 7:46 PM EDT (23:46 UTC)
- Expired
- Aug 4, 2005, 8:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 73 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 8:35 PM EDT | HAIL 0.75 | 1 N Poinciana, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2740 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 042346 SVRMLB FLC097-050045- /O.NEW.KMLB.SV.W.0087.050804T2346Z-050805T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 746 PM EDT THU AUG 4 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN OSCEOLA COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...WEST LAKE TOHO...SAINT CLOUD... KISSIMMEE...INTERCESSION CITY...EAST LAKE TOHO * UNTIL 845 PM EDT * AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KISSIMMEE...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST LAKE TOHO...CAMPBELL AND INTERCESSION CITY BY 755 PM EDT POINCIANA BY 810 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF AT ALL POSSIBLE...STAYING AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. LAT...LON 2834 8127 2835 8148 2820 8153 2798 8137 $$ BRAGAW
1 follow-up statement
000 WWUS52 KMLB 050008 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 807 PM EDT THU AUG 4 2005 FLC097-050045- /O.CON.KMLB.SV.W.0087.000000T0000Z-050805T0045Z/ OSCEOLA FL- 807 PM EDT THU AUG 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM EDT FOR NORTHWESTERN OSCEOLA COUNTY... AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER POINCIANA NEAR WEST LAKE TOHO...MOVING SOUTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN OSCEOLA COUNTY AT 820 PM EDT SMALL HAIL WAS REPORTED IN KISSIMMEE AROUND 750 PM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2834 8127 2835 8148 2820 8153 2798 8137 $$ BRAGAW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:28 PM EDT, 5 hours 18 minutes earlier.
Area forecast discussion, Aug 4, 2:28 PM EDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 228 PM EDT THU AUG 4 2005 .DISCUSSION... REST OF TODAY/TONIGHT... MAIN INHIBITING FACTOR SO FAR THIS AFTERNOON LOOKS TO BE MOISTURE...WITH HIGHER PWAT AIR LOCATED TO THE NORTH AND SOUTH OF THE FORECAST AREA. HOWEVER...LATE INTERACTION OF OUTFLOW AND SEA BREEZE BOUNDARIES SHOULD STILL BE ABLE TO GENERATE SOME SCATTERED CONVECTION...WHICH WILL LINGER INTO EARLY EVENING. MAIN THREAT FROM STORMS WILL CONTINUE TO BE LIGHTNING...STRONG WINDS AND SMALL HAIL. FRI THROUGH SUNDAY...LINGERING TROF OVER THE REGION AND WEAK WESTERLY COMPONENT TO STEERING FLOW SHOULD PRODUCE ANOTHER FAIRLY ACTIVE DAY ON FRIDAY. THE PATTERN WILL UNDERGO A TRANSITION THIS WEEKEND AS TROF WEAKENS AND REGION STARTS TO BECOME MORE INFLUENCED BY HIGH PRESSURE BUILDING IN FROM CAROLINAS REGION. WINDS WILL BE RELATIVELY WEAK AND SEA BREEZES WILL DEVELOP ON BOTH COASTS WITH ACTIVITY PROPOGATING SLOWLY INLAND DURING THE AFTERNOON. POPS WILL BE A LITTLE HIGHER FOR FRI (60 N/50 S) THAN OVER THE WEEKEND (50/40 SAT AND 40/30 SUN) DUE TO WANING OF TROF AND BUILDING OF RIDGE OVER THE AREA. TEMPS ABLE TO REACH NEAR 90/LWR 90S COAST BEFORE SEA BREEZE ONSET AND CLIMBING TO LWR/MID 90S INTERIOR. MON-WED...HIGH PRESSURE WILL EXTEND OVER THE PENINSULA SURFACE AND ALOFT. CLOSE PROXIMITY OF RIDGE AXIS MEANS FLOW WILL REMAIN FAIRLY WEAK WITH AFTERNOON CONVECTION OCCURRING MAINLY AS SEA/LAKE BREEZE BOUNDARIES DEVELOP. POPS WILL BE NEAR CLIMO AND MAY DECREASE A LITTLE BELOW CLIMO WITH WEAK SUBSIDENCE FROM RIDGE ALOFT OVER THE REGION. && .MARINE...WITH RELATIVELY WEAK PRESSURE PATTERN NEXT SEVERAL DAYS... WINDS AND SEAS WILL STAY WELL BELOW ANY HIGHLIGHT CRITERIA. MAIN CONCERN FOR BOATERS WILL CONTINUE TO BE STORMS MOVING OFFSHORE FROM THE MAINLAND IN THE AFTERNOONS. && .AVIATION...LATE AFTERNOON STORMS MAY TEMPORARILY REDUCE CIGS AND VSBYS AT THE TAF SITES. WINDS ARE EXPECTED TO DROP OFF AFTER SUNSET AND BECOME CALM SHORTLY THEREAFTER. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 89 75 90 / 30 60 40 50 MCO 75 92 76 92 / 30 60 30 50 MLB 76 89 76 90 / 30 50 30 40 VRB 75 89 74 89 / 30 50 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HIRSCH LONG TERM....GLITTO
Hazardous weather outlook, Aug 4, 9:59 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 959 AM EDT THU AUG 4 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 050900- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 959 AM EDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... DAYTIME HEATING COUPLED WITH SUFFICIENT DEEP LAYER MOISTURE AND THE REMNANTS OF A WEAK MID-LEVEL TROUGH OVER NORTH FLORIDA WILL LEAD TO THE DEVELOPMENT OF SCATTERED TO LOCALLY NUMEROUS SHOWERS AND LIGHTNING STORMS DURING THE AFTERNOON AND EVENING. STORMS WILL FORM INITIALLY ALONG THE EAST COAST SEA BREEZE...AND ALONG LOCAL LAKE BREEZE AND STORM OUTFLOW BOUNDARIES...MAINLY NEAR THE OCALA FOREST AND LAKE OKEECHOBEE. THE ACTIVITY WILL REDEVELOP FARTHER INLAND AS THE SEA BREEZES MOVE STEADILY INLAND. STORMS WILL DRIFT BACK TOWARD THE EAST COAST AT LESS THAN 10 MPH...WITH THE MOST INTENSE STORMS CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS OF 50 TO 60 MPH AND SMALL HAIL. ...FLOOD IMPACT... RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE WITH THE STRONGEST STORMS THIS AFTERNOON AND EARLY EVENING. THIS MAY CAUSE TEMPORARY INUNDATION OF LOW LYING FLOOD PRONE AREAS...AS WELL AS PONDING OF WATER ON ROADWAYS. ...MARINE THUNDERSTORM GUST IMPACT... A FEW STRONG STORMS WILL BE POSSIBLE AROUND THE INTRACOASTAL WATERWAY ALONG THE EAST COAST SEA BREEZE EARLY THIS AFTERNOON. AN ISOLATED STRONG STORM COULD POSSIBLE MAKE IT BACK TO THE EAST COAST DURING THE LATE AFTERNOON OR EARLY EVENING. WIND GUSTS OF 35 KNOTS OR HIGHER...FREQUENT CLOUD TO WATER LIGHTNING AND ROUGH SEAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED AFTERNOON LIGHTNING STORMS ARE EXPECTED EACH DAY...WITH THE MAIN STORM THREATS CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
In the hours before
Special weather statement, Aug 4, 5:17 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 517 PM EDT THU AUG 4 2005 FLZ064-042200- MARTIN- 517 PM EDT THU AUG 4 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND SMALL HAIL OVER SOUTHEASTERN MARTIN COUNTY... AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING OVER CENTRAL MARTIN COUNTY. THE STORM WILL MOVE SOUTH AT 5 MPH...WITH THE STRONGEST PORTION OF THE STORM REMAINING SOUTH OF STATE ROAD 76 AND WEST OF INTERSTATE 95 SPRATT
Special weather statement, Aug 4, 6:57 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 657 PM EDT THU AUG 4 2005 FLZ045-144-042330- ORANGE-SOUTHERN LAKE COUNTY- 657 PM EDT THU AUG 4 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 40 MPH AND SMALL HAIL WILL AFFECT CENTRAL LAKE COUNTY AND WESTERN ORANGE COUNTY... AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING BETWEEN TAVARES AND ZELLWOOD...MOVING SOUTHEAST AT 5 MPH. THIS STRONGEST PORTION OF THIS STORM WILL AFFECT AREAS ALONG THE LAKE AND ORANGE COUNTY LINE FROM LITTLE LAKE HARRIS TO FERNDALE AND LAKE APOPKA THROUGH 730 PM. SPRATT
Local storm report, Aug 4, 7:39 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
739 PM EDT THU AUG 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM DOWNBURST ORLANDO 28.50N 81.37W
08/04/2005 ORANGE FL ASOS
MCO ASOS REPORTED DOWNBURST AT 55 MPH.
0732 PM HAIL WINTER GARDEN 28.56N 81.58W
08/04/2005 0.88 INCH ORANGE FL LAW ENFORCEMENT
WINTER GARDEN POLICE REPORTED NICKEL SIZE HAIL.
&&
JOCLocal storm report, Aug 4, 7:42 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
742 PM EDT THU AUG 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM DOWNBURST ORLANDO 28.50N 81.37W
08/04/2005 ORANGE FL ASOS
MCO ASOS REPORTED DOWNBURST AT 55 MPH.
0732 PM HAIL WINTER GARDEN 28.56N 81.58W
08/04/2005 1.00 INCH ORANGE FL LAW ENFORCEMENT
WINTER GARDEN POLICE REPORTED QUARTER SIZE HAIL.
&&
JOCThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:18 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.